Alert archive / Florida / Rip Current Statements in 2021

Rip Current Statement 5, NWS Tallahassee, FL

January 11, 20214 counties in Florida

NWS Tallahassee, FL issued this rip current statement at Jan 11, 2021, 1:26 AM CST for 4 counties in Florida. It took effect at Jan 11, 2021, 9:00 AM CST. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2021, 1:26 AM CST (07:26 UTC)
In effect from
Jan 11, 2021, 9:00 AM CST
Expired
Jan 13, 2021, 4:00 AM CST
In force
43 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

664 
WHUS42 KTAE 110726
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
226 AM EST Mon Jan 11 2021

FLZ114-115-111530-
/O.NEW.KTAE.RP.S.0005.210111T1500Z-210112T1200Z/
Coastal Gulf-Coastal Franklin-
226 AM EST Mon Jan 11 2021 /126 AM CST Mon Jan 11 2021/

...HIGH RIP CURRENT RISK IN EFFECT FROM 10 AM EST /9 AM CST/ THIS
MORNING THROUGH TUESDAY MORNING...

* WHAT...Dangerous rip currents expected.

* WHERE...The South Facing Beaches and the State Park of Gulf
  County as well as Franklin County Beaches.

* WHEN...From 10 AM EST /9 AM CST/ this morning through Tuesday 
  morning.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
3 follow-up statements
203 
WHUS42 KTAE 111831
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
131 PM EST Mon Jan 11 2021

FLZ114-115-121200-
/O.CON.KTAE.RP.S.0005.000000T0000Z-210112T1200Z/
Coastal Gulf-Coastal Franklin-
131 PM EST Mon Jan 11 2021 /1231 PM CST Mon Jan 11 2021/

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY
MORNING...

* WHAT...Dangerous rip currents expected.

* WHERE...The South Facing Beaches of Gulf County as well as 
  Franklin County Beaches.

* WHEN...Through Tuesday morning.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
371 
WHUS42 KTAE 120712
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
212 AM EST Tue Jan 12 2021

FLZ108-112-121515-
/O.EXB.KTAE.RP.S.0005.000000T0000Z-210113T0600Z/
South Walton-Coastal Bay-
212 AM EST Tue Jan 12 2021 /112 AM CST Tue Jan 12 2021/

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...Walton and Bay County Beaches.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ114-115-121515-
/O.EXT.KTAE.RP.S.0005.000000T0000Z-210113T0600Z/
Coastal Gulf-Coastal Franklin-
212 AM EST Tue Jan 12 2021 /112 AM CST Tue Jan 12 2021/

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...All Gulf and Franklin County Beaches.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
965 
WHUS42 KTAE 121649
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
1149 AM EST Tue Jan 12 2021

FLZ108-112-121800-
/O.CAN.KTAE.RP.S.0005.000000T0000Z-210113T0600Z/
South Walton-Coastal Bay-
1149 AM EST Tue Jan 12 2021 /1049 AM CST Tue Jan 12 2021/

...HIGH RIP CURRENT RISK IS CANCELLED FOR WALTON AND BAY COUNTY
BEACHES...

In communication with local beaches, combined with observations,
it was determined that the rip current risk has been downgraded to
moderate.

$$

FLZ114-115-130100-
/O.EXT.KTAE.RP.S.0005.000000T0000Z-210113T1000Z/
Coastal Gulf-Coastal Franklin-
1149 AM EST Tue Jan 12 2021 /1049 AM CST Tue Jan 12 2021/

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...All Gulf and Franklin County Beaches.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Jan 11, 1:00 AM CST, 26 minutes earlier.

Area forecast discussion, Jan 11, 1:00 AM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
200 AM EST Mon Jan 11 2021

.NEAR TERM [Through Tonight]...

A shortwave trough located over the Red River Valley per latest
vapor imagery is expected to eject out northeastward while
deamplifying and phasing with a northern stream trough currently
moving over the Great Lakes area. A surface area of low pressure is
currently situated in the northwestern Gulf and will generally move
northeastward today and off the Florida panhandle coast late this
afternoon and near the eastern Florida Big Bend overnight tonight.
Between the surface and mid level trough, a large area of
precipitation will move eastward and arrive into our western
sections this morning then spread west to east with time today and
tonight. The highest rain chances will be in the west followed by
southwest GA late this afternoon and evening. Instability stays
offshore so mainly expecting rain for this system. Highs today will
be cooler in the west with mid to upper 40s and warmer in the Big
Bend with low to mid 60s.

.SHORT TERM [Tuesday Through Wednesday]...

Low pressure moves east of the area Tuesday morning, when some
lingering showers are possibly mainly for the I-75 corridor of
Southwest GA. The sun will be slow to break in the post-frontal
regime, keeping it on the cooler side. High temperatures mostly
in the 50s, a few degrees below normal.

A pronounced southern stream shortwave lifts out of the lower
MS Valley on the heels of the previous system. Moisture return
will limited given drier air mass in place under continental
flow. At this time, kept the forecast dry, but there is a non-
zero chance of some passing showers during the day.

.LONG TERM [Wednesday Night Through Monday]...

The main focus will be a cold frontal passage on Friday into
Fri Night. This feature should be progressive with stronger
lift north of the area. Prior to that, a chilly Thu morning
with lows in the lower to middle 30s, along w/ the potential
for frost. During the day, temperatures moderating to near
normal on Thu and Fri. Kept the Probability of Precip (PoP)
at slight chance Fri and Fri Night with the frontal passage.

There is some uncertainty regarding the southward extent
of the colder air behind the front. For now, expect highs
mostly in the 50s this weekend, moderating to around 60 on
Monday, with lows in the 30s to around 40. But there is the
potential for temperatures to be several degrees colder
on Fri/Sat Nights, which could yield some mid-20s if the
colder guidance verifies.

The next southern stream system approaches for Sunday Night
into Monday, w/ considerable uncertainty regarding outcomes.
For now, capped PoPs at 25 pct during this time frame.

&&

.AVIATION...
[Through 06Z Tuesday]

Flt Conds will be VFR through the overnight into the morning hours.
However, with an upstream low pressure system expected to move into
the northeast Gulf this period, conds will deteoriate with time
with cigs falling into LIFR from west to east beginning this
afternoon. Light to moderate rain is also expected which will
bring vsbys down as well especially in heavier rainfall.

&&

.MARINE...

East to southeast winds prevail through today and increase ahead
of a frontal system that is expected to move across our waters. A
Small Craft Advisory is in effect for our western legs where
winds around 20 knots, with occasional gusts up to 25 knots are
expected through early tonight. Cautionary levels are forecast
for the eastern legs. Conditions look to improve by Tuesday
morning before cautionary winds and seas develop ahead of another
cold front on Friday.

&&

.FIRE WEATHER...

Aside from low dispersions over the next several days, no hazardous
fire weather conditions are expected.

&&

.HYDROLOGY...

All rivers have fallen below flood stage. Some rivers may crest
in action stage or remain at that level, while other rivers will
continue to fall. Additional flooding is not expected at this
time. Average rainfall over the next week is forecast to be less
than one inch.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   40  57  48  58  41 /  10  60  50   0   0
Panama City   43  58  46  58  43 /  10  90  40   0  10
Dothan        37  47  43  56  37 /  10  90  50   0   0
Albany        38  51  44  57  37 /  10  70  70  20   0
Valdosta      40  59  48  57  39 /   0  30  30  20   0
Cross City    41  65  54  64  44 /   0  10  10  10   0
Apalachicola  45  62  48  60  44 /  10  60  40   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 9 AM Monday to midnight CST Monday
     night for Coastal waters from Mexico Beach to Apalachicola
     FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
     Walton County Line FL out 20 NM-Waters from Apalachicola to
     Mexico Beach FL from 20 to 60 NM-Waters from Mexico Beach
     to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Scholl
SHORT TERM...LF
LONG TERM...LF
AVIATION...Scholl
MARINE...IG/LF
FIRE WEATHER...Scholl
HYDROLOGY...LF

Nearby

Rip Current Statements in Florida, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.